Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 249, NWS Fort Worth, TX

June 11, 2003Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2003, 8:31 PM CDT for Young County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 8:31 PM CDT (01:31 UTC)
Expired
Jun 11, 2003, 9:15 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4924 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 120131
SVRFTW
TXC503-120215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
831 PM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
SEVERE THUNDERSTORM FROM 10 MILES EAST OF OLNEY TO 18 MILES WEST OF 
GRAHAM...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAHAM AROUND 855 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3339 9857 3300 9893 3297 9845 3338 9843

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:25 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 6:25 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED JUN 11 2003

...AVIATION DISCUSSION...
COMPLICATED AVIATION FORECAST UNFOLDING FOR THIS EVENING...AS SVR
TSRA CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. WILL NOT MAKE
ANY MAJOR CHANGES TO CURRENT TAF PACKAGE...WITH STORMS POSSIBLY
AFFECTING BOTH DFW AND WACO AREA AIRPORTS AFTER 12/02Z. MAIN SEVERE
WEATHER THREATS THIS EVENING WILL BE LARGE HAIL AND STRONG
DOWNBURSTS WINDS. AWW PRODUCTS WILL BE ISSUED IF NECESSARY. WILL
DIMINISH TSRA CHANCES BETWEEN 12/06Z-12/10Z...WITH A RETURN TO
STRONGER SOUTH FLOW AND SCT DECK AROUND 5 KFT BY LATE MORNING.

65/DD

...PREVIOUS PUBLIC DISCUSSION...
TO CONFUSE THE AFTERNOON PACKAGE...18Z SOUNDING HAS STRENGTHENED THE
18Z CAP AT 850 MB...AND LOW AND MID LEVEL WINDS HAVE DROPPED TO 15
TO 20 KT.  CAPES AND INSTABILITIES REMAIN VERY HIGH...SO STILL THINK
STORMS WILL DEVELOP...BUT MAYBE NOT AS WIDESPREAD AS PREVIOUSLY
THOUGHT.  WILL LEAVE IN LOCALLY HEAVY RAIN AS STORM MOVEMENT WILL
NOT BE OVER 15-20 KTS DUE TO THESE WEAK WIND FIELDS.  BEST CHANCE OF
RAIN NOW LOOKS LIKE IT MAY BE THURSDAY NIGHT AND EARLY FRIDAY AS
STRONGER SHORTWAVE MOVES EASTWARD ACROSS SOUTHERN OKLAHOMA.   VERY
MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH TEXAS WITH SFC
DEWPOINTS IN THE LOW TO MID 70S CONTINUING FOR THE NEXT SEVERAL
DAYS.

FCSTID =   59
DFW   76  93  76  93 /  40  30  40  30
ACT   76  93  76  94 /  20  30  20  30
PRX   72  90  71  90 /  50  40  50  30
DTO   73  92  72  92 /  50  30  40  30
TKI   73  91  72  92 /  50  30  40  30
DAL   75  93  74  93 /  40  30  40  30
TRL   74  91  73  93 /  40  30  40  30
CRS   75  93  74  94 /  30  30  30  30
TPL   76  94  75  95 /  20  30  20  30

.FWD...NONE.
Hazardous weather outlook, Jun 11, 3:45 PM CDT, 4 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20.
THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE
IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A
LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION
LATER TONIGHT.

42

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 8:32 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt73 min
Jun 12, 12:31 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 12, 3:45 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas45 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 5:59 PM CDTTornado WarningFWDYoung61 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.